MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown as information was not provided.Best estimate is (b)(6) 2019.Implant date: if implanted; give date: unknown, not provided.As the lens was returned for evaluation, it is not clear if the lens was removed and replaced in the same procedure.Explant date: if explanted; give date: unknown, not provided.As the lens was returned for evaluation, it is not clear if the lens was removed and replaced in the same procedure, or was explanted in a secondary procedure.Device evaluation: visual inspection using magnification was performed to the returned sample: lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of lubricant material was also observed on lens pieces.The condition in which the sample returned is consistent with a lens that was implanted and removed.Both haptics was observed slightly distorted.Due to the conditions of the lens returned, the complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional investigation requests for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.The initially reported event was for lens damage which has been filed under vmsr report 2648035-2020-00101, however, at a later date it was learned there was no lens damage, but inclusion in the optic.Therefore, this mdr is being filed to capture the reported unplanned sutures and material inclusion.   all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported za9003 18.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) with a defect on the optic.On (b)(6) 2020, through follow up, customer account provided additional information clarifying reported lens defect appeared to look like a scratch center of optic, but within the optic not on the outside.The lens was removed without incision enlargement, and no vitrectomy, however one (01) unplanned 10-0 nylon suture was used.There was no serious patient injury, no additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa (b)(4).

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9663094
Report Number2648035-2020-00106
Device Sequence Number2756636
Product Code HQL
UDI-Device Identifier05050474528987
UDI-Public(01)05050474528987(17)240627
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005